In many cases, once the offending drug has been stopped, fading of the lesions occurs. However, the pigmentation may last a long time or become permanent. Hydroxychloroquine maculopathy Plaquenil caterats We report two cases of hydroxychloroquine-induced hyperpigmentation presenting in a 50-year-old Caucasian female case 1 and a 78-year-old female case 2, both receiving 400 mg per day. Skin Hyperpigmentation with Hydroxychloroquine Hydroxychloroquine Plaquenil is a common trade name is an anti-inflammatory oral medication that is commonly used to treat many autoimmune diseases. In the hair clinic, we use it for diseases such as lichen planopilaris, frontal fibrosing alopecia, Persistent cutaneous hyperpigmentation due to hydroxychloroquinone one year after therapy discontinuation L Katie Morrison MD 1,2, James J Nordlund MD 1, Michael P Heffernan MD 1 Dermatology Online Journal 15 12 15 1. Center for Clinical Studies, Houston, Texas 2. Wright State Dermatology, Dayton, Ohio Abstract Download PDF Many systemic medications may cause retinal toxicity. Because many drugs that induce skin pigmentation also cause photosensitivity reactions, sun protection is usually recommended. Hydroxychloroquine induced pigmentation Drug-Induced Pigmentation Background, Pathophysiology, Etiology, Skin Pigmentation with Hydroxychloroquine Plaquenil. Hydroxychloroquine cream side effectsPlaquenil toxicity in the eyeHow to take plaquenil without getting nauseousPlaquenil side effects mouth soresHow long can you take plaquenil for ra Some medications, such as plaquenil and minocycline, can cause permanent dark skin plaques, which resemble black and blue marks similar to morphea scleroderma. Cosmetically, pigmentation differences can be covered up with corrective cosmetics, such as Dermablend. Drug-Induced Hyperpigmentation caused by Minocycline Minocin Antibiotic Systemic Scleroderma Skin Involvement Hyperpigmentation and.. Persistent cutaneous hyperpigmentation due to.. Drug-induced hyperpigmentation DermNet NZ. The incidence of hydroxychloroquine-related hyperpigmentation in patients with systemic lupus erythematosus is about 7%, but unlike hydroxychloroquine-related retinopathy, there is no clear association with cumulative dose or duration of use.1 Roughly half of cases occur in the first five years of treatment. In 12 of 41 29% of the hydroxychloroquine users, we conclude a hydroxychloroquine-induced pigmentation. There were 11 women and one man with a mean age of 43 years and all of them were systemic. Antimalarial drug–induced oral hyperpigmentation is uncommon and is reported to occur on the hard palate, gingiva, lips, and buccal mucosa.15, 47 In a retrospective study, pigmentation of the buccal mucosa or the hard palate was seen in 10 patients 5% using chloroquine, but none in hydroxychloroquine, 50 and there are rare case reports of.